Alert archive / Kansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 1, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Feb 29, 2004, 5:30 PM CST for Lincoln County, Kansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 29, 2004, 5:30 PM CST (23:30 UTC)
- Expired
- Feb 29, 2004, 6:30 PM CST
- In force
- 60 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County Lincoln County, KS
The radar
The Grand Island radar (KUEX), 149 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 292330
SVRICT
KSC105-010030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
530 PM CST SUN FEB 29 2004
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LINCOLN COUNTY IN CENTRAL KANSAS
* UNTIL 630 PM CST.
* AT 530 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 9 MILES WEST OF WESTFALL...OR ABOUT 11 MILES
SOUTH OF LINCOLN...MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE
6 MILES SOUTHEAST OF LINCOLN AROUND 545 PM CST...
9 MILES SOUTHEAST OF BARNARD AROUND 605 PM CST...
THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
HAIL UP TO THE SIZE OF PENNIES...
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR LINCOLN
COUNTY UNTIL 630 PM CST.
LAT...LON 3888 9827 3887 9809 3897 9794 3922 9794
3922 9809
$$
/KLEINSASSER
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 29, 3:13 PM CST, 2 hours 17 minutes earlier.
Area forecast discussion, Feb 29, 3:13 PM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 313 PM CST SUN FEB 29 2004 .DISCUSSION... FCST CONCERNS... PCPN/CNVTV TRENDS THRU EARLY EVENING... WIND TOMORROW... PCPN CHCS/TYPE WED/THU... INTENSE VORT MAX WAS ROTATING NEWD FM PANHANDLES INTO SWRN KS AT MID AFTN. UPR LOW WL CONT TO DEEPEN THRU THE EVENING WITH ASSOCD LWR LVL CYCLONE DEEPENING AND BCMG A NEARLY STACKED SYS/LOW. SFC OCCLUSION/DRYLN FNT WL CONT TO LIFT NEWD THRU THE CWA THIS EVE. DRY SLOT HAS CUT OFF PCPN CHCS FOR THE SRN CWA ATTM. HOWEVER, THE STRENGTH OF MID LVL COLD POOL ROTATING NEWD ACRS CNTRL KS MAY BE SUFFICIENT FOR RENEWED CNVTN, ALBEIT ISOLD OR WDLY SCT, FOR A FEW HRS UNTIL SHORTLY AFT SUNSET. OTHERWISE, WL HOLD ON TO SLGT CHCS FOR INSTBY SHWRS ACRS CNTRL KS THRU MDNGT, WITH CHC FOR BRIEF SNOW MIX BFR ENDING LATE TNGT. MAIN WX STORY ON MONDAY WL BE WLY WND, AND POTNL TO REACH ADVSY CRITIRIA. STG MEAN WLY FLO WL DVLP THRU THE LWR/MID TROPOSPHERE ACRS THE AREA, TO THE S OF DEPARTG DEEP LOW. SFC GRADIENT RATHER TIGHT THRU EARLY AFTN, WITH NEARLY UNIDIRECTIONAL 40 TO 50KT FLO BLO H7. LAPSE RATES WL BE NEARLY DRY ADIABATIC BLO H8 LENDING STG MIXING POTNL OF HIGHER MOMENTUM AIR TO THE SURFACE. FOR NOW CONSENSUS DICTATES HOLDING OFF ON ANY ADVSY, AND WL LEAVE FOR LATER SHIFTS TO MONITOR. DESPITE SOME INSTBY CU/SC ON MON, MAINLY NRN CWA, THE MEAN WLY FLO WL LEND ITSELF TO DOWNSLOPE MODIFICATION/WARMING, SO BUMPED MAXS UP IN A FEW LOCALES. LULL IN THE WX ON TUE, AS NEXT SYS/UPR TROF DIGS SWD ACRS CA. LTL CHG TO GOING FCST WITH TEMPS FAIRLY CLOSE TO CLIMO. LO LVL MSTR FM CURRENT WEEKEND SYS ONLY GETS SHUNTED SWD TO ALG THE IMMEDIATE GULF COAST, WITH SSELY FLO AHD OF APCHG SWRN TROF EASILY TAPPING THIS MSTR NWD TWD KS BY TUE NGT. LO LVL MSTR/LOW CIGS WL STREAM NWD ACRS THE AREA ON WED WITH WK SHRTWVS AND A COUPLED UPR JET STRUCTURE SUPPORTIVE OF SUFFICIENT LIFT FOR INCRSG RAIN CHCS ACRS THE CWA. COLDER AIR WITH NRN STREAM TROF STILL LOOKS TO ADVCT SWD INTO THE AREA BY WED NGT/THU AS SRN PLAINS TROF MOVS JUST S OF THE AREA. THIS MAY SUPPORT CHGOVR TO SNOW ACRS CNTRL KS BFR ENDING THU NGT. GOING FCST LOOKS GOOD IN THIS REGARD, SO LTL CHG TO FCST NEEDED. NO CLR SIGNALS IN WX PTRN FOR THE END OF WEEK PD, SO WL CONT TREND TWD CLIMO BY SAT. DARMOFAL && .PRELIMINARY POINT TEMPS/POPS... WICHITA 38 52 30 51 / 20 0 0 0 HUTCHINSON 37 51 28 50 / 20 5 0 0 NEWTON 38 51 29 50 / 20 5 0 0 ELDORADO 38 52 30 51 / 20 0 0 0 STROTHER FIELD 39 55 31 52 / 20 0 0 0 RUSSELL 35 48 24 47 / 40 10 0 0 GREAT BEND 35 50 25 48 / 30 5 0 0 SALINA 38 51 27 49 / 30 10 0 0 MCPHERSON 37 50 28 49 / 20 5 0 0 COFFEYVILLE 40 57 31 52 / 20 0 0 0 CHANUTE 40 55 30 51 / 20 0 0 0 IOLA 40 54 30 51 / 20 5 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES...NONE. && 13/DARMOFAL
Hazardous weather outlook, Feb 29, 3:46 PM CST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 346 PM CST SUN FEB 29 2004 KSZ032-033-047>053-067>072-082-083-091>096-098>100-011200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 346 PM CST SUN FEB 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THROUGH THE EARLY EVENING ACROSS CENTRAL AND SOUTHEAST KANSAS. COLD AIR ALOFT, ASSOCIATED WITH A DEEPENING AREA OF LOW PRESSURE ACROSS WESTERN KANSAS, WILL RESULT IN WEAK INSTABILITY ACROSS THE AREA. THUNDERSTORMS WILL BE WIDELY SCATTERED ACROSS PORTIONS OF CENTRAL KANSAS THIS EVENING, MAINLY WEST OF I-135, WITH ISOLATED STORMS POSSIBLE FURTHER EAST INTO SOUTHEAST KANSAS. THE FEW STORMS THAT DEVELOP EARLY THIS EVENING, COULD HAVE THE POTENTIAL TO PRODUCE MARGINALLY SEVERE HAIL TO THE SIZE OF PENNIES. ANY STORMS COULD ALSO ENHANCE THE ALREADY GUSTY WINDS ACROSS THE AREA, RESULTING IN LOCALIZED WIND GUSTS TO NEAR 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR SNOW ON WEDNESDAY NIGHT AND THURSDAY, MAINLY ACROSS CENTRAL KANSAS. AT THIS TIME, ANY ACCUMULATIONS ARE EXPECTED TO BE LIGHT. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED OR LIMITED NATURE OF THE RISK FOR SEVERE WEATHER THIS EVENING, SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM KED
Nearby
Severe Thunderstorm Warnings in Kansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.